Next Article in Journal / Special Issue
Symmetry and Evidential Support
Previous Article in Journal / Special Issue
Symmetry and the Brown-Freiling Refutation of the Continuum Hypothesis
Symmetry 2011, 3(3), 653-679; doi:10.3390/sym3030653
Article

Lattices of Graphical Gaussian Models with Symmetries

Received: 1 April 2011; in revised form: 30 August 2011 / Accepted: 5 September 2011 / Published: 7 September 2011
(This article belongs to the Special Issue Symmetry in Probability and Inference)
Download PDF [449 KB, uploaded 7 September 2011]
Abstract: In order to make graphical Gaussian models a viable modelling tool when the number of variables outgrows the number of observations, [1] introduced model classes which place equality restrictions on concentrations or partial correlations. The models can be represented by vertex and edge coloured graphs. The need for model selection methods makes it imperative to understand the structure of model classes. We identify four model classes that form complete lattices of models with respect to model inclusion, which qualifies them for an Edwards–Havránek model selection procedure [2]. Two classes turn out most suitable for a corresponding model search. We obtain an explicit search algorithm for one of them and provide a model search example for the other.
Keywords: conditional independence; covariance selection; invariance; model selection; patterned covariance matrices; permutation symmetry conditional independence; covariance selection; invariance; model selection; patterned covariance matrices; permutation symmetry
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Export to BibTeX |
EndNote


MDPI and ACS Style

Gehrmann, H. Lattices of Graphical Gaussian Models with Symmetries. Symmetry 2011, 3, 653-679.

AMA Style

Gehrmann H. Lattices of Graphical Gaussian Models with Symmetries. Symmetry. 2011; 3(3):653-679.

Chicago/Turabian Style

Gehrmann, Helene. 2011. "Lattices of Graphical Gaussian Models with Symmetries." Symmetry 3, no. 3: 653-679.


Symmetry EISSN 2073-8994 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert